Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 18, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Mar 10, 2018, 3:32 PM CST. It took effect at Mar 12, 2018, 12:00 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2018, 3:32 PM CST (21:32 UTC)
- In effect from
- Mar 12, 2018, 12:00 AM CDT
- Expired
- Mar 13, 2018, 7:30 AM CDT
- In force
- 32 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
687 WHUS74 KMOB 102132 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 332 PM CST Sat Mar 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM CDT TUESDAY... .Following the passage of a cold front Sunday night, a strengthening offshore flow sets up along with a build in seas. GMZ631-632-650-655-670-675-110600- /O.NEW.KMOB.SC.Y.0018.180312T0500Z-180313T1400Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 332 PM CST Sat Mar 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM CDT TUESDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from midnight Sunday night to 9 AM CDT Tuesday. * WINDS...North winds increasing to 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...Waves building to 2 to 3 feet. Seas building to 4 to 6 feet near shore and 6 to 8 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
10 follow-up statements
775 WHUS74 KMOB 110524 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1124 PM CST Sat Mar 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM CDT TUESDAY... .Strengthening offshore flow and building seas expected in the wake of a frontal passage Sunday night and lasting through Monday night. GMZ631-632-650-655-670-675-111400- /O.CON.KMOB.SC.Y.0018.180312T0500Z-180313T1400Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1124 PM CST Sat Mar 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM CDT TUESDAY... * WINDS...North winds increasing to 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...Waves building to 2 to 3 feet. Seas building to 4 to 6 feet near shore and 6 to 8 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
300 WHUS74 KMOB 110852 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 352 AM CDT Sun Mar 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM CDT TUESDAY... GMZ631-632-650-655-670-675-120000- /O.CON.KMOB.SC.Y.0018.180312T0500Z-180313T1400Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 352 AM CDT Sun Mar 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... * WINDS...North winds increasing to 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...Seas building to 4 to 6 feet near shore and 6 to 8 feet well offshore. Waves building to 2 to 3 feet over Mobile Bay and Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
747 WHUS74 KMOB 110906 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 406 AM CDT Sun Mar 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 AM CDT TUESDAY... GMZ630-120000- /O.EXA.KMOB.SC.Y.0018.180312T0500Z-180313T1400Z/ Northern Mobile Bay- 406 AM CDT Sun Mar 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from midnight tonight to 9 AM CDT Tuesday. * WINDS...North winds increasing to 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...Waves building to 2 feet over northern Mobile Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-650-655-670-675-120000- /O.CON.KMOB.SC.Y.0018.180312T0500Z-180313T1400Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 406 AM CDT Sun Mar 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... * WINDS...North winds increasing to 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...Seas building to 4 to 6 feet near shore and 6 to 8 feet well offshore. Waves building to 2 to 3 feet over southern Mobile Bay and Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
853 WHUS74 KMOB 112330 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 630 PM CDT Sun Mar 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... GMZ630>632-650-655-670-675-120800- /O.CON.KMOB.SC.Y.0018.180312T0500Z-180313T1400Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 630 PM CDT Sun Mar 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... * WINDS...North winds increasing to 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...Seas building to 4 to 6 feet near shore and 6 to 8 feet well offshore. Waves building to 2 to 3 feet over southern Mobile Bay and Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
393 WHUS74 KMOB 120720 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 220 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... GMZ630>632-650-655-670-675-122000- /O.CON.KMOB.SC.Y.0018.000000T0000Z-180313T1400Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 220 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * WINDS...North winds increasing to 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...Seas building to 4 to 6 feet near shore and 6 to 8 feet well offshore. Waves building to 2 to 3 feet over southern Mobile Bay and Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
082 WHUS74 KMOB 120935 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 435 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... GMZ633>636-121745- /O.EXB.KMOB.SC.Y.0018.000000T0000Z-180312T2100Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 435 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 4 PM CDT this afternoon. * WINDS...North winds increasing to 18 to 25 knots with frequent higher gusts. * WAVES/SEAS...Waves building to 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ630>632-650-655-670-675-121745- /O.CON.KMOB.SC.Y.0018.000000T0000Z-180313T1400Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 435 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * WINDS...North winds increasing to 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...Seas building to 5 to 7 feet out to 20 nm and 7 to 9 feet from 20 to 60 nm out. Waves building to 2 to 3 feet over southern Mobile Bay and Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
422 WHUS74 KMOB 121232 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 732 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH THIS AFTERNOON AND TONIGHT... GMZ633>636-122100- /O.CON.KMOB.SC.Y.0018.000000T0000Z-180312T2100Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 732 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...North winds increasing to 18 to 25 knots with frequent higher gusts. * WAVES/SEAS...Waves building to 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ630>632-650-655-670-675-122100- /O.CON.KMOB.SC.Y.0018.000000T0000Z-180313T1400Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 732 AM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * WINDS...North winds increasing to 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...Seas building to 5 to 7 feet out to 20 nm and 7 to 9 feet from 20 to 60 nm out. Waves building to 2 to 3 feet over southern Mobile Bay and Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
891 WHUS74 KMOB 122049 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 349 PM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORIES TO REMAIN EFFECT THROUGH 9 AM TUESDAY MORNING FOR MOBILE BAY AND THE OPEN ALABAMA AND NORTHWEST FLORIDA GULF WATERS... GMZ633>636-122200- /O.EXP.KMOB.SC.Y.0018.000000T0000Z-180312T2100Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 349 PM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Northwest winds are forecast to drop below small craft advisory criteria late in the afternoon. Small craft should exercise caution thereafter, continuing into tonight. $$ GMZ630>632-650-655-670-675-130500- /O.CON.KMOB.SC.Y.0018.000000T0000Z-180313T1400Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 349 PM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * WINDS...Northwest to north winds 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...Seas 3 to 5 feet near shore and 5 to 7 feet from 20 to 60 nm out. Waves 2 to 3 feet over southern Mobile Bay and Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
102 WHUS74 KMOB 130456 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1156 PM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORIES TO REMAIN EFFECT THROUGH 9 AM TUESDAY MORNING FOR MOBILE BAY AND THE OPEN ALABAMA AND NORTHWEST FLORIDA GULF WATERS... GMZ630>632-650-655-670-675-131400- /O.CON.KMOB.SC.Y.0018.000000T0000Z-180313T1400Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1156 PM CDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * WINDS...Northwest to north winds 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...Seas 3 to 5 feet near shore and 5 to 7 feet from 20 to 60 nm out. Waves 2 to 3 feet over southern Mobile Bay and Mississippi Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
735 WHUS74 KMOB 131230 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 730 AM CDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ630>632-650-655-670-675-131330- /O.CAN.KMOB.SC.Y.0018.000000T0000Z-180313T1400Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 730 AM CDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 12:34 PM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 10, 12:34 PM CST, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1234 PM CST Sat Mar 10 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...Cu field with bases generally 2 to 5 kft to
develop along the coast this afternoon but little in the way of
precipitation outside of the passage of an isolated shower in the
vcty of the terminals. Southeast winds around 10 kts with
occasional higher gusts this afternoon. Convection looks to hold
off thru much of the night. Despite this, night-time low stratus
develops with bases down to IFR categories with patchy late night
fog lowering vsby to MVFR categories. /10
&&
.PREV DISCUSSION... /issued 1107 AM CST Sat Mar 10 2018/
DISCUSSION...See updated information for land areas below.
UPDATE...10.12Z Upper level map analysis shows a coupled H30 jet
structure with a departing right rear quadrant of an eastward 70
kt jet over the eastern Gulf and a left front quadrant of
a southeastward 70 to 90 kt jet diving out of Texas. Between
these two coupled jets where upper level ascent is maximized as
well as where a southern stream mid level impulse is moving
eastward, a well defined west to east convective cluster was
sinking slowly southward over the central Gulf. This Gulf complex
looks to use up much of the higher environmental instability and
block the northward transport of better deep layer moisture into
our area today. Thus, coverage of showers look to be generally
isolated to scattered at best. With visible satellite data showing
eastward push of thin high based clouds, a recovery in surface
based instability may be enough, generally northwest of I-65, to
perhaps be sufficient for a slight chance of a pop up afternoon
storm. This is also supported by the short range ensembles of
small probabilities of surface based CAPES >=500 J/KG.
Considering this, latest forecast for today remains unchanged.
Going into tonight, there are indications in the higher resolution
guidance of the HRRR/RAP and 3 KM NAM that an increase in storms
will develop eastward and be more concentrated closer to an east
to west quasi-stationary frontal boundary located across the Mid-
South. With the focus for overnight storms remaining more north of
the local area and given that the airmass stabilizes over the
central Gulf coast, the latest Day 1 convective outlook has
further backed off on the marginal risk of severe storms thru 12Z
Sunday over our area, focusing the higher risk from central
Mississippi, westward into Arkansas and northern Louisiana. /10
PREV DISCUSSION... /issued 600 AM CST Sat Mar 10 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...VFR to MVFR cigs through about 11.06z followed by
MVFR to IFR cigs and visibilities through 11.12z. Lower cigs and
visibilities mostly in low stratus, light to moderate rain and
patchy fog late tonight through early Sunday morning. Winds will
be southeast to south at 3 to 5 knots through about 10.15z
increasing to 8 to 12 knots through 11.12z. 32/ee
PREV DISCUSSION... /issued 500 AM CST Sat Mar 10 2018/
NEAR TERM /Now Through Saturday night/...Latest model guidance
continues to show a much slower trend with the current pattern
across the deep south through tonight. As a result have backed off
on rain chances and the threat of severe weather later today and
tonight. Basically the main concern looks to be the onset of
heavier showers with embedded thunderstorms forming just ahead and
along a cold front that continues to move south across parts of
AL and MS late tonight and early Sunday morning. For today still
expect increasing clouds mostly from the west and south as better
moisture slowly returns to the region, with isolated light
rainshowers developing to the south and west of the forecast area
early today is response to the better moisture advecting northward
on the back side of a departing surface ridge to the east. Better
low to mid level moisture will continue to spread inland through
tonight ahead of a cold front that will be advancing southward
over the middle and lower parts of Al and MS late tonight and
early Sun. Rainfall totals also look to be much lower than earlier
anticipated resulting in limited to no significant impacts
pertaining to nuisance and flash flooding. With moisture return
slow to occur early today believe we could see some breaks of
sunshine early this morning, especially over the much of the
eastern half of the forecast area followed by better clouds
filling in from the the west and north. Daytime temps will rebound
to above seasonal norms with the better return flow from the
south ranging from the mid to upper 70s to west and north and the
lower to to mid 70s to east and northeast which is about to 3 to 5
degrees above seasonal norms. Lows tonight will continue to run
about 8 to 12 degrees above seasonal norms ranging from the lower
to middle 60s over southern and western sections of the forecast
area and the upper 50s to lower 60s to the north and east. 32/ee
SHORT TERM /Sunday Through Monday night/...Some changes have
been made to the Sunday forecast given the expected slower arrival
of the cold front. Short range guidance has come into better
agreement this morning that the elongated area of surface low
pressure will translate from Mississippi into Alabama during the
day Sunday, with the trailing cold front now expected to push
across southeast Mississippi and interior southwest Alabama by
late Sunday afternoon, then across the remainder of the region
Sunday evening into late Sunday night. Shortwave impulses in the
moist zonal flow pattern aloft will translate across the forecast
area will provide for increased ascent along and ahead of the
approaching frontal boundary. We expect numerous to widespread
showers and a few embedded thunderstorms to push across the
forecast area through the day Sunday. The best coverage during the
morning now looks to extend from southeast Mississippi through
southwest and interior south central Alabama, before spreading
farther southeast across the rest of southwest and south central
Alabama and the western Florida panhandle Sunday afternoon. Low
level wind profiles remain largely unimpressive into the day
Sunday, but enough deep layer shear combined with MLCAPE values up
to around 500 J/KG could result in a few embedded strong to
marginally severe storms across the region, with strong to locally
damaging winds and possibly some hail being the main threats.
Scattered to numerous showers persist across the southeast half of
the region Sunday evening, before a drier airmass arrives late
Sunday night into Monday morning on the base of a potent trough
crossing the Tennessee Valley. After another warm day Sunday, a
cooler airmass and a return to below normal temperatures will
spread over the region Sunday night into Monday night following
the passage of the front. /21
LONG TERM /Tuesday Through Friday/...A deep layer dry airmass
underneath northwest flow aloft is expected to prevail through
the long term period. We expect mostly clear skies and a
continuation of below normal temperatures to persist through
Thursday, before a modifying trend in temperatures returns Friday.
Overnight low temperatures could once again reach near freezing
over portions of the interior Wednesday and (especially) Thursday
mornings. /21
MARINE...High pressure will continue to shift east through early
next week as a developing area of low pressure tracks eastward over
the central gulf combined with a surface cold front approaching from
the northwest. Showers and thunderstorms will become better
developed well offshore later today through early tonight as the
developing area of low pressure tracks eastward followed by better
development over most areas late tonight and on Sun as the cold
front advances southward over the northern gulf. A strong offshore
flow is expected in the wake of the front late Sun through early
next week, slowing diminishing through midweek. Seas up to 8 or 9
feet will still be possible late Sun night into Mon. Small Craft
Advisories will likely be required in the wake of the front late
Sun night through early Mon. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 PM CST this evening through Sunday
evening for ALZ265-266.
FL...High Rip Current Risk from 6 PM CST this evening through Sunday
evening for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Mar 10, 7:19 AM CST, 8 hours 13 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 719 AM CST Sat Mar 10 2018 ALZ265-266-FLZ202-204-206-111330- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 719 AM CST Sat Mar 10 2018 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Showers and thunderstorms will begin to spread across the region late tonight mostly after midnight. A few storms could become strong to marginally severe, with damaging winds and hail the primary hazards, though a brief tornado cannot be entirely ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Showers and thunderstorms will continue to spread across the region from Sunday morning through early Sunday evening. A few storms could become strong to marginally severe, with damaging winds and hail the primary hazards, though a brief tornado cannot be entirely ruled out. Patchy frost or a light freeze will be possible across interior portions of the region early Wednesday and Thursday mornings. At least a moderate risk of rip currents will continue along area beaches through early next week, with a high risk of rip currents expected Saturday night into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-111330- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 719 AM CST Sat Mar 10 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms will spread across the region from early Sunday morning through early Sunday evening. A few storms could become strong to marginally severe, with damaging winds and hail the primary hazards, though a brief tornado cannot be entirely ruled out. Patchy frost or a light freeze will be possible across interior portions of the region early Wednesday and Thursday mornings. At least a moderate risk of rip currents will continue along area beaches through early next week, with a high risk of rip currents expected Saturday night into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-111330- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 719 AM CST Sat Mar 10 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Hazardous conditions for small craft will be possible well offshore today and tonight. A few strong thunderstorms will be possible well offshore today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous conditions for small craft will be likely late Sunday through early next week as a strong offshore flow develops in the wake of a surface cold front. A few strong thunderstorms will be possible over most marine areas Sunday and early Sunday night.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:44 PM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 5 days |
| Mar 9, 7:44 PM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 5 days |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.